Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Jun 19, 2024, 12:53 PM CDT for Aransas County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2024, 12:53 PM CDT (17:53 UTC)
- Expired
- Jun 19, 2024, 1:11 PM CDT
- In force
- 18 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Aransas County, TX
The radar
The Corpus Christi radar (KCRP), 68 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
511
WFUS54 KCRP 191753
TORCRP
TXC007-191830-
/O.NEW.KCRP.TO.W.0004.240619T1753Z-240619T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
1253 PM CDT Wed Jun 19 2024
The National Weather Service in Corpus Christi has issued a
* Tornado Warning for...
East central Aransas County in south central Texas...
* Until 130 PM CDT.
* At 1253 PM CDT, a severe thunderstorm capable of producing a
tornado was located 10 miles southeast of Lamar, or 12 miles east
of Rockport, moving west at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Aransas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2801 9700 2810 9701 2810 9684 2809 9684
2807 9685 2809 9682 2805 9681
TIME...MOT...LOC 1753Z 081DEG 25KT 2807 9685
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Mottice2 follow-up statements
146
WWUS54 KCRP 191806
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
106 PM CDT Wed Jun 19 2024
TXC007-191830-
/O.CON.KCRP.TO.W.0004.000000T0000Z-240619T1830Z/
Aransas TX-
106 PM CDT Wed Jun 19 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR EAST
CENTRAL ARANSAS COUNTY...
At 106 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Key Allegro, or 8 miles east of Rockport,
moving west at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Aransas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2804 9687 2801 9700 2809 9701 2808 9688
2806 9686
TIME...MOT...LOC 1806Z 080DEG 23KT 2806 9691
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Mottice747
WWUS54 KCRP 191811
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
111 PM CDT Wed Jun 19 2024
TXC007-191821-
/O.CAN.KCRP.TO.W.0004.000000T0000Z-240619T1830Z/
Aransas TX-
111 PM CDT Wed Jun 19 2024
...THE TORNADO WARNING FOR EAST CENTRAL ARANSAS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
&&
LAT...LON 2804 9687 2801 9700 2809 9701 2808 9688
2806 9686
TIME...MOT...LOC 1810Z 081DEG 25KT 2805 9695
$$
MotticeWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jun 19, 12:24 PM CDT, 29 minutes earlier.
Area forecast discussion, Jun 19, 12:24 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1224 PM CDT Wed Jun 19 2024
...New AVIATION...
.UPDATE...
Issued at 1035 AM CDT Wed Jun 19 2024
The tropical disturbance out over the southwestern Gulf is now
Tropical Storm Alberto. Alberto's latest position is
approximately, 295 Miles south-southeast of Brownsville moving
west at 9 MPH. Winds are sustained at 40 MPH with gusts up to
around 50 MPH. Heavy Precipitation is ongoing and we have seen
rainfall rates up to around 4.5 in/hr observed by one of our
Meteorologists. As for rainfall amounts, 4-8 inches area-wide
with localized isolated amounts up to 10 inches around the
southern Coastal Bend is still possible today through Friday.
&&
.SHORT TERM...
(Today through Thursday)
Issued at 329 AM CDT Wed Jun 19 2024
Today is the main day of action for PTC1. We're watching a large
area of rain moving toward the coast early this morning and will
expect this to be in place much of the day. Still quite a bit of
spread in rainfall amounts among the guidance, and there will no
doubt be a lot of spread in realized rainfall totals with bands
setting up over some areas and not others. We're still expecting
between 8 and 10 inches of rain in the southern Coastal Bend with
some higher amounts closer to 15 inches possible under the
persistent bands. Elsewhere an area wide 4 to 8 inches is
anticipated. With PWAT values expected to approach 3 inches this
morning, rainfall rates of 2-3 inches per hour would be likely.
These rates can quickly lead to ponding and flash flooding, thus
the flood watch in effect through mid-day tomorrow.
The circulation around this disturbance remains very broad and not
well defined. Strong winds spread north and northeastward a very
impressive 360 miles from the center. Have noted winds gusting as
high as 32 knots overnight among the sparse observations. It's
likely higher gusts are occurring farther offshore within the
convection. We could see wind gusts as high as 50 miles per hour
over coastal counties today with higher gusts over the waters.
Coastal flooding is ongoing with numerous reports of water in dunes
and over roadways all along the coast. Expect this to continue
through at least Thursday. Have extended the Coastal Flood warning
through 00Z Friday as guidance indicates high tide times to not fall
below 2 feet until then. The Rip current risk has also been extended
through mid-day Friday with high long period swells being slow to
subside.
Conditions will improve Thursday as the circulation center shifts
west of the area. Rain chances decrease, but will not drop
completely as deep moisture remains high over the area and a
generally unsettled pattern continues.
&&
.LONG TERM...
(Thursday night through next Tuesday)
Issued at 329 AM CDT Wed Jun 19 2024
After a relative lull in rain chances Friday, we could see another
increase in rain chances for the weekend as yet another weakness
passes south of our area PWAT values are considerably lower than
current, but still above normal in the 2-2.5" range. Expect the
heaviest rains to fall south of us with this system, but depending
on how much rain we get today and tomorrow, it may not take much to
be a further concern into the weekend. Early next week looks to have
another down trend in rainfall probabilities as upper level ridging
shifts more over our region.
&&
.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT Wed Jun 19 2024
Poor aviation conditions continue through this cycle as rainbands
from Tropical Storm Alberto continue to sweep across the region.
Generally MVFR to IFR conditions will prevail with intermittent
IFR with the strongest showers and storms. Gusty winds will also
continue with gusts up to 40 knots at times, generally for ALI and
CRP. Activity will gradually shift west through the night but
trailing showers and storms will remain possible through the end
of this TAF cycle.
&&
.MARINE...
Issued at 329 AM CDT Wed Jun 19 2024
Dangerous marine conditions continue today with gale force wind
gusts expected through the day. With a very large wind field, wave
heights are expected to build to as high as 20 feet in the
offshore waters. Numerous showers and thunderstorms are ongoing
and will persist through this afternoon and into the overnight
period as well. Winds will begin to subside Thursday with a
moderate southeasterly wind into the weekend. Seas will be slow to
subside, but should fall below 7 feet by late Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 85 80 89 78 / 100 90 90 60
Victoria 81 77 88 75 / 100 70 70 20
Laredo 85 76 87 77 / 90 100 80 60
Alice 83 78 89 75 / 100 90 90 50
Rockport 88 82 91 82 / 100 90 80 60
Cotulla 85 76 89 77 / 90 90 60 30
Kingsville 84 78 87 77 / 100 100 90 60
Navy Corpus 87 83 90 82 / 100 100 90 80
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning for TXZ242>247-342>347-442-443-447.
Flood Watch through Thursday afternoon for TXZ229>234-239>247-
342>347-442-443-447.
Coastal Flood Warning until 7 PM CDT Friday for TXZ245-342>345-
347-442-443-447.
High Rip Current Risk through Friday afternoon for TXZ345-442-
443-447.
GM...Tropical Storm Warning for GMZ231-232-236-237-250-255-270-275.
&&
SHORT TERM...BF
LONG TERM....PH
AVIATION...TC/95In the hours before
Local storm report, Jun 19, 11:07 AM CDT, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
1107 AM CDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM Coastal Flood Corpus Christi 27.79N 97.39W
06/19/2024 Nueces TX Public
Social media reports of coastal flooding at
the marina. Impassable in some spots.
&&
TCLocal storm report, Jun 19, 12:35 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
1235 PM CDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM Coastal Flood 8 ESE Magnolia Beach 28.45N 96.40W
06/19/2024 Calhoun TX Emergency Mngr
Several roads throughout Port O Connor have
been closed.
&&
TCLocal storm report, Jun 19, 12:36 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
1236 PM CDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM Coastal Flood Port Lavaca 28.62N 96.62W
06/19/2024 Calhoun TX Emergency Mngr
Several roads in Port Lavaca have been
closed.
&&
TCThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:39 PM CDT | River Flood Warning | CRP | Nueces, San Patricio | 24 hr |
| Jun 18, 8:46 PM CDT | River Flood Warning | CRP | Jim Wells, Nueces, San Patricio | 24 hr |
| Jun 19, 7:15 AM CDT | Special Marine Warning | CRP | 30 min | |
| Jun 19, 7:44 AM CDT | Special Marine Warning | CRP | 46 min | |
| Jun 19, 8:22 AM CDT | Special Marine Warning | CRP | 38 min | |
| Jun 19, 8:31 AM CDT | Special Marine Warning | CRP | 31 min | |
| Jun 19, 8:43 AM CDT | River Flood Warning | CRP | Jim Wells | 24 hr |
| Jun 19, 9:01 AM CDT | Special Marine Warning | CRP | 59 min | |
| Jun 19, 9:47 AM CDT | Special Marine Warning | CRP | 43 min | |
| Jun 19, 9:57 AM CDT | Special Marine Warning | CRP | 48 min | |
| Jun 19, 10:27 AM CDT | Flash Flood Warning | CRP | Aransas, Kleberg, Nueces, Refugio, San Patricio | 3 hr |
| Jun 19, 10:48 AM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg | 3 hr |
| Jun 19, 11:06 AM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Refugio | 3 hr |
| Jun 19, 11:13 AM CDT | Special Marine Warning | CRP | 47 min | |
| Jun 19, 11:18 AM CDT | Special Marine Warning | CRP | 27 min | |
| Jun 19, 11:43 AM CDT | Tornado Warning | CRP | Aransas, Calhoun | 32 min |
| Jun 19, 11:57 AM CDT | Special Marine Warning | CRP | 33 min | |
| Jun 19, 12:06 PM CDT | Special Marine Warning | CRP | 20 min | |
| Jun 19, 12:12 PM CDT | Tornado Warning | CRP | Aransas | 20 min |
| Jun 19, 12:39 PM CDT | Special Marine Warning | CRP | 66 min | |
| Jun 19, 1:08 PM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 3 hr |
| Jun 19, 1:20 PM CDT | Flash Flood Warning | CRP | Aransas, Nueces, Refugio, San Patricio | 3 hr |
| Jun 19, 1:42 PM CDT | Special Marine Warning | CRP | 63 min | |
| Jun 19, 2:09 PM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Refugio | 3 hr |
| Jun 19, 2:29 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces, San Patricio | 3 hr |
| Jun 19, 2:34 PM CDT | River Flood Warning | CRP | McMullen | 18 hr |
| Jun 19, 2:54 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 3 hr |
| Jun 19, 4:11 PM CDT | Areal Flood Warning | CRP | Aransas, Bee, Calhoun, Nueces, Refugio, San Patricio and 1 more | 6 hr |
| Jun 19, 5:39 PM CDT | Areal Flood Warning | CRP | Jim Wells, Kleberg, Nueces, San Patricio | 4 hr |
| Jun 19, 5:57 PM CDT | Special Marine Warning | CRP | 48 min | |
| Jun 19, 6:20 PM CDT | Special Marine Warning | CRP | 25 min | |
| Jun 19, 6:39 PM CDT | Tornado Warning | CRP | Aransas | 21 min |
| Jun 19, 6:42 PM CDT | Areal Flood Advisory | CRP | Bee, Calhoun, Goliad, Refugio, Victoria | 3 hr |
| Jun 19, 6:43 PM CDT | Areal Flood Advisory | CRP | Bee, Jim Wells, Live Oak, Nueces, Refugio, San Patricio | 3 hr |
| Jun 19, 6:44 PM CDT | Special Marine Warning | CRP | 46 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.